Yesterday, I saw Dr Einhorn for a regular follow up. Seems that pretty much all news is good news this time.
Most importantly, the Tarceva is making good progress on my lung cancer. In Dr E's words, there has been considerable clearing in the new xray versus the last which was in April. Very good, very quick response.
Now, I am dealing with what appears to be significant acne all over my face. It is really a Tarceva side effect - not actual acne. If it were to get infected, they would give me an antibiotic; but, it's not infected. And, apparently, the antibiotic he would use has its own side effects and I don't really need for of those. Course of action is simply to wash it multiple times during the day - the warm washing reduces the horrible itching. Even though it looks like acne, I can't use any of the acne treatments since Dr E says they would dry out my skin and just make the sores even worse!! He could reduce the Tarceva dose and the sores would likely reduce; but, I told him "no way". If the Tarceva is working, I can put up with the sores and will do so happily.
A little swelling is back in my feet/ankles - steroids. I'm having a little trouble sleeping - steroids. My somewhat big appetite is back - steroids. Dr E gave me a new tapering schedule to get me back off the steroids once again. I need to get off them so that I can determine how the body is doing without the crutch of the steroids.
Oxygen - looks like I will be on it for a little while - maybe a few more weeks. Dr E says it is not a science. Basically, we watch the pulmonary embolus (PE) to see if it starts to dissolve - which they expect it will. As it dissolves, my need for supplemental O2 should reduce. Dr E says he would be very shocked if I still need to be on O2 in July for the trip.
Lovenox - still giving myself the once per day shots in the belly. Dr E checked with the "blod clot expert on the team" and it looks like I will continue on the lovenox for about 3 months. At that time, they will do a special CT using contract that helps show the clot. They will make a further decision about the lovenox at that time based upon how much of the PE has dissolved. So...3 months with CT to check is better than the original plan of 6 months.
Oh, if I hadn't mentioned previously, the side effects from the radiation treatments are basically gone - except, of course, for the hair loss. And, I'm not really sure whether the hair will come back this time. Some readings have implied that hair loss from radiation is sometimes permanent. Whatever!
So...I guess when I have a Doc appt and walkaway with mostly good news, that qualifies as a very good day!!